Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 3, 2024, 1:25 AM MST for Goshen County, Laramie County, Platte County, Wyoming; 8 counties in Nebraska. It took effect at Mar 3, 2024, 9:08 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2024, 1:25 AM MST (08:25 UTC)
- In effect from
- Mar 3, 2024, 9:08 AM MST
- Expired
- Mar 3, 2024, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WWUS85 KCYS 030825 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 125 AM MST Sun Mar 3 2024 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY OVER THE NEBRASKA PANHANDLE THIS AFTERNOON... NEZ434-040045- /O.UPG.KCYS.FW.A.0001.240303T1700Z-240304T0100Z/ /O.NEW.KCYS.FW.W.0004.240303T1700Z-240304T0100Z/ Pine Ridge/Nebraska National Forest- 125 AM MST Sun Mar 3 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WEST NORTWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 434... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 434. * WIND...West 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...Around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ435>437-040045- /O.NEW.KCYS.FW.W.0004.240303T1700Z-240304T0100Z/ Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 125 AM MST Sun Mar 3 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WEST NORTWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 435, 436, AND 437... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Fire weather zones 435 through 437. * WIND...West 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
182 WWUS85 KCYS 031608 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 908 AM MST Sun Mar 3 2024 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA TODAY... WYZ430>433-040100- /O.EXB.KCYS.FW.W.0004.240303T1608Z-240304T0100Z/ Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 908 AM MST Sun Mar 3 2024 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, AND 433... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 6 PM MST this evening. * AFFECTED AREA...Fire weather zones 430 through 433. * WIND...West 25 to 35 MPH with gusts up to 50 MPH. * HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ434>437-040100- /O.EXT.KCYS.FW.W.0004.240303T1608Z-240304T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 908 AM MST Sun Mar 3 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434, 435, 436, AND 437... * AFFECTED AREA...Fire weather zones 434 through 437. * WIND...West 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CLH
618 WWUS85 KCYS 032236 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 336 PM MST Sun Mar 3 2024 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS WESTERN NEBRASKA TODAY... WYZ430>433-032345- /O.CAN.KCYS.FW.W.0004.000000T0000Z-240304T0100Z/ Laramie Foothills and High Plains-Laramie East High Plains- Bordeaux/Chugwater/Wheatland-Goshen/Middle- Lower North Platte River Basin- 336 PM MST Sun Mar 3 2024 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 430, 431, 432, AND 433... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Increasing cloud cover across southeast Wyoming this afternoon has helped relative humidity increase above critical thresholds. Therefore, the Red Flag Warning has been cancelled early. West winds gusting up to 35 MPH will continue into this evening. $$ NEZ434>437-040100- /O.CON.KCYS.FW.W.0004.000000T0000Z-240304T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 336 PM MST Sun Mar 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434, 435, 436, AND 437... * AFFECTED AREA...Fire weather zones 434 through 437. * WIND...West 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
486 WWUS85 KCYS 040044 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 544 PM MST Sun Mar 3 2024 ...RED FLAG WARNING EXPIRING AT 6 PM THIS EVENING... NEZ434>437-040145- /O.EXP.KCYS.FW.W.0004.000000T0000Z-240304T0100Z/ Pine Ridge/Nebraska National Forest- Box Butte/South Sioux/Niobrara River- Lower North Platte River Basin/Scottsbluff National Monument- Lodgepole Creek/Southern Nebraska Panhandle- 544 PM MST Sun Mar 3 2024 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434, 435, 436, AND 437... Critical fire weather conditions continue to improve early this evening with overnight recoveries to around 40 to 50 percent and winds decreasing across the Nebraska panhandle. Therefore, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:42 PM MST, 2 hours 43 minutes earlier. Its key messages:
- Widespread wind gusts 55-65 MPH are expected across southeast Wyoming through early this evening. After a brief early evening lull, a significant bora event will be possible along and east of the Laramie Range during the overnight hours into early Sunday morning.
- Snow squalls are expected across Carbon and Albany counties this evening.
- Critical fire weather conditions will persist across much of southeast Wyoming and western Nebraska through early this evening with minimum RH values near 10 percent and frequent wind gusts well in excess of 35 MPH, as strong as 55-60 MPH closer to the Laramie Range.
- Winter Storm Warnings have been issued for the Snowy and Sierra Madre mountain ranges and adjacent lower elevations this evening through Monday morning. Snowfall accumulations of 1 to 2 feet are expected.
Area forecast discussion, Mar 2, 10:42 PM MST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1042 PM MST Sat Mar 2 2024
.KEY MESSAGES...
- Widespread wind gusts 55-65 MPH are expected across southeast
Wyoming through early this evening. After a brief early
evening lull, a significant bora event will be possible along
and east of the Laramie Range during the overnight hours into
early Sunday morning.
- Snow squalls are expected across Carbon and Albany counties
this evening.
- Critical fire weather conditions will persist across much of
southeast Wyoming and western Nebraska through early this
evening with minimum RH values near 10 percent and frequent
wind gusts well in excess of 35 MPH, as strong as 55-60 MPH
closer to the Laramie Range.
- Winter Storm Warnings have been issued for the Snowy and
Sierra Madre mountain ranges and adjacent lower elevations
this evening through Monday morning. Snowfall accumulations
of 1 to 2 feet are expected.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 257 PM MST Sat Mar 2 2024
Critical fire weather conditions continue across southeast WY &
the western NE Panhandle this afternoon w/ wind gusts exceeding
25 MPH & RH values as low as 10 percent. Red Flag Warnings will
expire aT 6 PM MST this evening. RH values are only expected to
see modest recoveries near 50 percent overnight w/ strong winds
persisting, but believe the arrival of the post-frontal airmass
will limit fire weather concerns sufficiently such that the RFW
will not require an extension into the overnight.
Wind gusts of 55 to 65 MPH have been common over a large portion
of southeast Wyoming this afternoon w/ strong low-level mixing &
deep subsidence in place across the area. A peak wind gust to 70
MPH was recently observed at KRWL (Rawlins Airport). The highest
gusts have been mostly restricted to areas along and west of the
Laramie Range through mid-afternoon, but there has been a slight
up-tick in the occurrence of 45+ MPH gusts in the past couple of
hours over the I-25 corridor including Cheyenne as 700 to 800 mb
flow begins to strengthen ahead of the cold front. At this time,
still expect the threat for 60+ MPH gusts to diminish across the
western zones (Carbon & Albany Counties) by 8 PM this evening as
low-level gradients weaken post-fropa. Still anticipate a decent
bora event along & east of the Laramie Range later this evening/
overnight, as intense low-level CAA maintains excellent mixing &
H75 flow increases to near 60 kts along the I-25 corridor around
06z to 09z Sunday. This combined with strong subsidence expected
to spill eastward onto the plains, as well as a strong mountain-
top inversion supporting mountain wave development, suggests the
potential for a period of 60-70 MPH gusts over Converse, Platte,
and Laramie counties this evening & overnight. Ongoing High Wind
Warnings appear to be in good shape. Low-confidence in the east-
ward extent of these strong gusts, though there is still a small
possibility of seeing gusts 60+ MPH across Niobrara County & the
northern Nebraska Panhandle. Forecast soundings suggest the low-
level inversion may be a bit too strong, so for now have decided
to keep the High Wind Watch for those areas.
As the non-convective wind threat begins to wane across Carbon &
Albany counties early this evening, our attention then shifts to
the potential for snow squall development given intense near-sfc
forcing along the cold front and continued steep low-level lapse
rates supporting ample instability well into the night. This may
support multiple linear, potentially convective bands of snow in
the next several hours. A lightning strike is possible, although
it would appear that the better instability may remain just west
of the CWA. Multiple high-resolution models support this idea w/
numerous linear segments impacting western areas between 00z and
04z, quickly diminishing as they move east of the Laramie Range.
Heavy mountain snow remains likely for the Snowy & Sierra Madres
from this evening through early Monday given intense upper-level
jet energy & favorable orographics. Winter Storm Warnings remain
unchanged with 1-2 feet of snow expected in the high country. Do
expect generally sub-warning snow amounts in the adjacent zones,
also covered by a Winter Storm Warning. However, the combination
of snow & blowing snow will likely create warning-level impacts.
No changes were made to these products.
A second round of strong wind gusts will be possible over south-
east WY on Sunday afternoon as low-level gradients strengthen in
response to a passing weak disturbance aloft. This may be mostly
a low-confidence scenario as the flow aloft appears quite modest
despite very strong subsidence and steep lapse rates. Model wind
gusts suggest potential for widespread 50-60 MPH gusts on Sunday
afternoon, though the overall pattern and gradient strength does
not seem to support this idea. As such, will hold off on any new
headlines for now, but will pass along to future shifts.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 257 PM MST Sat Mar 2 2024
The extended forecast weather pattern continues to be advertised as
active, windy, and chilly. Multiple shortwave disturbances, elevated
to strong winds, and multiple cold fronts will keep daytime high
temperatures on a bit of a roller coaster through the end of the
week. Unfortunately, the model guidance is not hinting at much
precipitation accumulation outside of the mountain ranges, so
continued cooler and dry conditions are the most likely outcome.
With that being said, the warmest temperatures can be expected east
of the Laramie Range for the extended weather forecast, and cooler
temperatures in the mountains and west of the Laramie Range. Highs
in the upper 30s to lower 50s will be the predominant forecast east
of the Laramie Range, with Wednesday likely being the warmest day of
the the next week or so. Highs in the 20s and 30s west of the
Laramie Range will be expected, with a few valley areas approaching
40 degrees on Wednesday. The mountains will struggle to reach the
freezing mark, so any new chances of snow will have a hard time
melting. That will be important due to the expected wind forecast
remaining elevated across the wind prone and gap areas, so blowing
snow on primary/secondary roads, and Interstates could result in
slower traffic periods. Monday and Tuesday afternoon will see the
stronger periods of wind gusts, with the remaining portion of the
week seeing elevated or breezy winds during the afternoon. High wind
headlines may be prudent for Monday and Tuesday for areas west of
the Laramie Range that are in the higher terrain/wind prone areas.
Monday, Wednesday, and Thursday have the highest chance for our cwa
to see precipitation, primarily snow showers. Areas that have the
highest confidence for snow shower activity to accumulate will be
the Sierra Madre/Snowy Mountain Range. Highest window for
accumulating snowfall in those areas will be Wednesday night into
Thursday when a cold front sweeps through the area. Lower elevations
are favored to see light snow showers west of the Laramie Range
behind the cold front, and light rain showers Wednesday night into
Thursday for areas east of the Laramie Range because of warmer
temperatures remaining present for a longer period of time. QPF
totals are modeled to be just a few hundredths up to perhaps a
quarter of an inch for the lower terrain the next week for liquid
melted equivalent across the cwa. Certainly a dry period outside of
the higher terrain to contend with, which may lead to elevated fire
weather concerns for areas that remain dry and breezy winds
continue. Overall, expect a near-seasonal diurnal trend for daytime
highs. Areas further to the west will err on the slightly below
temperature threshold, with areas to the east being closer to
slightly above normal daytime highs for early March.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1041 PM MST Sat Mar 2 2024
With the cold front now through most of southeast Wyoming, gusty
westerly winds and some scattered snow showers will persist
overnight, mainly at KRWL and KLAR. Expect visibility drops down to
IFR in falling snow and possibly low CIGs. Western Nebraska
terminals will see gusty winds behind the front as it moves through
late tonight. Gusty winds with gusts over 30 kts will continue
throughout the day Sunday. Cannot rule out some scattered snow
showers at all terminals during the day tomorrow.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch until 8 AM MST Sunday for WYZ102-108.
High Wind Warning until 8 AM MST Sunday for WYZ101-106-107-
116>118.
Winter Weather Advisory until 11 PM MST Sunday for WYZ109-116.
High Wind Warning until 3 AM MST Sunday for WYZ110.
Winter Storm Warning until 11 PM MST Sunday for WYZ110-111-113.
Winter Storm Warning until 5 AM MST Monday for WYZ112-114.
NE...High Wind Watch until 8 AM MST Sunday for NEZ002-003-095-096.
Fire Weather Watch from 10 AM MST Sunday through Sunday
afternoon for NEZ434.
&&
SHORT TERM...CLH
LONG TERM...BW
AVIATION...SFHazardous weather outlook, Mar 2, 5:42 AM MST, 19 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 542 AM MST Sat Mar 2 2024 WYZ103>106-115-117-031245- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Laramie Valley-South Laramie Range Foothills- 542 AM MST Sat Mar 2 2024 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong southwest winds expected today and tonight with critical blowoff or blowover potential for light weight and high profile vehicles. High Wind Warnings are in effect for today and tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Snow returns to the forecast tonight into Sunday...leading to slick and or snow covered roads. .Spotter information statement... Spotter activation will not be needed. WYZ109>114-116-031245- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-South Laramie Range- 542 AM MST Sat Mar 2 2024 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong southwest winds expected today and tonight with critical blowoff or blowover potential for light weight and high profile vehicles. High Wind Warnings are in effect for today and tonight. Moderate to heavy snow is expected over the Snowy and Sierra Madre Ranges today through Sunday. Winter STorm Warnings are in effect with 1 to 2 feet of expected snowfall. Lower elevations around the Snowy and Sierra Madre Ranges expected to see 6 to 8 inches of snowfall. Winter Storm Warnings are in effect for southwest Carbon County...the Arlington area on Interstate 80 and the Upper North Platte River Valley to include Saratoga. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 031245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 542 AM MST Sat Mar 2 2024 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong southwest winds are likely today. High Wind Warnings are in effect for southeast Wyoming areas along Interstate 25. Fire weather danger will be high today with these strong winds and dry afternoon humidity. Red Flag Warnings are in effect for late morning through the afternoon. Strong winds may spread out of southeast Wyoming this evening into the Nebraska Panhandle. High Wind Watches have been posted for Niobrara and Goshen Counties in southeast Wyoming as well as the northern Nebraska Panhandle for tonight through Sunday. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 2, 7:48 PM MST, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
748 PM MST Sat Mar 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Snow Squall 2 NE Rawlins 41.80N 107.20W
03/02/2024 Carbon WY ASOS
ASOS station KRWL 1 ENE Rawlins reported
one-quarter mile visibility in falling and
blowing snow along with winds gusting up to
45 mph for the past 8 minutes. Visibility
has been below one-half mile with similar
conditions for the past 30 minutes.
&&Special weather statement, Mar 2, 9:29 PM MST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
929 PM MST Sat Mar 2 2024
WYZ110-114>117-030500-
South Laramie Range-North Snowy Range Foothills-South Laramie Range
Foothills-Laramie Valley-Snowy Range-
929 PM MST Sat Mar 2 2024
...A SNOW SQUALL WILL AFFECT SOUTHEASTERN ALBANY AND NORTHWESTERN
LARAMIE COUNTIES...
At 928 PM MST...A snow squall was along a line extending from near
Baldy Peak to 6 miles northwest of Four Corners...and moving east at
40 mph.
HAZARD...Winds in excess of 25 mph and visibilities less than one
half mile.
SOURCE...Radar and Webcams.
IMPACT...Hazardous travel conditions due to slick roads and low
visibilities.
Locations impacted include...
Laramie, Tie City Campground, Bosler, Vedauwoo, Tie Siding,
University Of Wyoming War Memorial Stadium, Pumpkin Vine, Vedauwoo
Campground, Iron Mountain, Baldy Peak, Lake Hattie Reservoir, Woods
Landing, The Buttes, Hutton Lake, Yellow Pine Campground, and Woods
Landing-Jelm.
This includes Interstate 80 in Wyoming between mile markers 291 and
332.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Expect rapid changes in weather and road conditions. Motorists are
urged to use extreme caution if traveling through these areas!
LAT...LON 4162 10589 4163 10532 4157 10522 4163 10513
4163 10509 4100 10542 4100 10605
TIME...MOT...LOC 0428Z 260DEG 43KT 4152 10556 4096 10597
BrothersLocal storm report, Mar 2, 10:10 PM MST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1010 PM MST Sat Mar 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow Squall 4 W Laramie 41.32N 105.67W
03/02/2024 Albany WY ASOS
ASOS station KLAR Laramie Airport - Lar
reported one-quarter mile visibility in
blowing and falling snow with a snow squall
along with gusts up to 37 mph for the past 7
minutes.
&&Local storm report, Mar 2, 10:11 PM MST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1011 PM MST Sat Mar 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM Non-Tstm Wnd Gst 1 NW Cheyenne 41.15N 104.80W
03/02/2024 M58 MPH Laramie WY ASOS
ASOS station KCYS Cheyenne Airport - Cys.
&&Local storm report, Mar 2, 10:32 PM MST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1032 PM MST Sat Mar 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM Snow Squall Vedauwoo 41.16N 105.40W
03/02/2024 Albany WY Dept of Highways
Mesonet station KVDW Vedauwoo (WYDOT) along
Interstate 80 reported below one-quarter
mile visibility in falling and blowing snow
with a snow squall along with winds gusting
55 mph for the past 14 minutes.
&&Local storm report, Mar 3, 1:01 AM MST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
101 AM MST Sun Mar 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM Non-Tstm Wnd Gst 1 NNW Whitaker 41.42N 104.88W
03/03/2024 M58 MPH Laramie WY Dept of Highways
Whitaker WYDOT site. Sustained winds 44 mph.
&&
GCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:09 PM MST | Snow Squall Warning | CYS | Carbon | 51 min |
| Mar 2, 6:59 PM MST | Snow Squall Warning | CYS | Carbon | 46 min |
| Mar 2, 9:29 PM MST | Special Weather Statement | CYS | Albany | 31 min |
| Mar 2, 9:58 PM MST | Snow Squall Warning | CYS | Albany, Laramie | 32 min |
| Mar 3, 12:52 PM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 12 hr |
| Mar 3, 2:54 PM MST | Snow Squall Warning | CYS | Albany, Laramie | 36 min |
| Mar 3, 3:27 PM MST | Special Weather Statement | CYS | Laramie | 48 min |
| Mar 2, 9:02 PM MST | Fire Weather Watch | CYS | Dawes, Sioux | 4 hr |
Nearby
Red Flag Warnings in Nebraska, 2024Red Flag Warnings in Wyoming, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.